From Lawrenceburg, Tennessee, USA:
Since the very week, about two years ago, that I started on Humalog, three times a day, eight units, I started having labored breathing after the shot and meal. I talked to my pharmacist first and she said it wasn't the Humalog doing this. I then talked to my doctor, who didn't take me serious at first. Over time, he told me I had gastroparesis that was causing the labored breathing after meals. He later sent me to a stomach specialist. He did an upper and lower test of my stomach and bowels. He removed some benign polyps, and said he agreed that I "probably" had gastroparesis. Today, I skipped my insulin injection, and I haven't experienced any labored breathing. I am going to continue the rest of the day without Humalog, just to be sure. I also take 19 units of Lantus at bedtime. I dread telling my doctor my thoughts on the Humalog being the problem. He is so pleased with my A1c reading for the last two years. They are every three months, and stay right around 5.5, whereas, before insulin, it was in the high 7's and even an 8 one time.
I also started joint and muscle pains about the same time that we suspect is fibromyalgia.
You need to discuss your findings with your physician. There is a possibility that you could be allergic to the Humalog. This is very uncommon, but possible. If that is the case, there are other rapid-acting insulins that might be tried.
Original posting 4 Jun 2004
Posted to Insulin Analogs
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.